Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 51, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 12, 2001, 6:16 AM CST for Clarke County, Alabama. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 12, 2001, 6:16 AM CST (12:16 UTC)
- Expired
- Mar 12, 2001, 6:45 AM CST
- In force
- 29 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clarke County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 6:20 AM CST | Hail 0.88 | Opine, AL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 6:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 0.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 121218 COR SVRMOB ALC025-121245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED FOR NORTHERN CLARKE NATIONAL WEATHER SERVICE MOBILE AL 616 AM CST MON MAR 12 2001 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CLARKE COUNTY IN SOUTHWEST ALABAMA * UNTIL 645 AM CST * AT 616 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF OPINE...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OPINE BY 620 AM CST TALLAHATTA SPRINGS BY 625 AM CST BASHI BY 630 AM CST SHAWNEE BY 640 AM CST STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3185 8813 3171 8799 3200 8768 3200 8790
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 5:50 AM CST, 26 minutes earlier.
Area forecast discussion, Mar 12, 5:50 AM CST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 550 AM CST MON MAR 12 2001 SEVERE THUNDERSTORM WATCH BOX 58 HAS REPLACED 54 AND EXTENDS INTO FAR SOUTHWEST ALABAMA COUNTIES. WILL UPDATE WATCHES ACCORDINGLY. DUE TO SLIGHT RISK OF SEVERE FROM THE STORM PREDICTION CENTER...WILL ALSO REMOVE STRONG STORM WORDING AND MENTION SOME SEVERE STORMS POSSIBLE TODAY FOR ALL ZONE GROUPS. NO OTHER CHANGES AT THIS TIME. /10 .MOB... AL...SMALL CRAFT ADVISORY GMZ650-670. FL...SMALL CRAFT ADVISORY GMZ655-675. MS...NONE.
In the hours before
Special weather statement, Mar 12, 5:30 AM CST, 46 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CST MON MAR 12 2001 A SERIES OF MID LEVEL DISTURBANCES WILL MOVE ACROSS A DEEPLY SATURATED AIRMASS FOR PERIODS OF SHOWERS AND THUNDERSTORMS TODAY. A STRONG LOW LEVEL JET AND DRIER AIR PUNCHING INTO THE MID LEVELS WILL CAUSE THE ATMOSPHERE TO DESTABILIZE FURTHER TODAY FOR THE THREAT OF SEVERE WEATHER. AS A RESULT...THE STORM PREDICTION CENTER HAS POSTED A SLIGHT RISK OF SEVERE STORMS FOR THE ENTIRE REGION TODAY. DUE TO HIGH MOISTURE CONTENT...LOCALLY HEAVY RAINS WILL ALSO CONTINUE TO BE A THREAT. EMERGENCY MANAGEMENT AND STORM SPOTTER OFFICIALS FOR SEVERE WEATHER OPERATIONS SHOULD REMAIN ON ALERT FOR POSSIBLE ACTIVATION TODAY. ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 1:58 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 32 min |
| Mar 12, 2:31 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 44 min |
| Mar 12, 5:38 AM CST | Severe Thunderstorm Warning | MOB | Washington | 37 min |
| Mar 12, 6:09 AM CST | Severe Thunderstorm Warning | MOB | Monroe | 36 min |
| Mar 12, 6:35 AM CST | Severe Thunderstorm Warning | MOB | Conecuh | 25 min |
| Mar 12, 9:19 AM CST | Severe Thunderstorm Warning | MOB | Choctaw | 26 min |
| Mar 12, 10:10 AM CST | Severe Thunderstorm Warning | MOB | Choctaw | 50 min |
| Mar 12, 10:29 AM CST | Tornado Warning | MOB | Choctaw | 31 min |
| Mar 12, 10:49 AM CST | Tornado Warning | MOB | Wilcox | 26 min |
| Mar 12, 10:52 AM CST | Severe Thunderstorm Warning | MOB | Washington | 33 min |
| Mar 12, 10:57 AM CST | Tornado Warning | MOB | Choctaw | 18 min |
| Mar 12, 11:05 AM CST | Tornado Warning | MOB | Washington | 10 min |
| Mar 12, 11:11 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 34 min |
| Mar 12, 11:27 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 33 min |
| Mar 12, 11:40 AM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Escambia, Monroe, Wilcox | 65 min |
| Mar 12, 11:44 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 31 min |
| Mar 12, 12:08 PM CST | Flash Flood Warning | MOB | Mobile | 2 hr |
| Mar 12, 12:26 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 34 min |
| Mar 12, 12:40 PM CST | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 50 min |
| Mar 12, 12:47 PM CST | Severe Thunderstorm Warning | MOB | Escambia | 13 min |
| Mar 12, 12:47 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 43 min |
| Mar 12, 12:49 PM CST | Severe Thunderstorm Warning | MOB | Butler | 41 min |
| Mar 12, 1:35 PM CST | Severe Thunderstorm Warning | MOB | Covington | 10 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.